How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11061
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I spotted weeks before my period was due - the spotting then

Customer Question

I spotted for two weeks before my period was due - the spotting then stopped when I stopped the contraceptive pill 5 days ago - now day 5 I have only a small amount of spotting/bleeding. I plan not to continue the pill to get pregnant - is this a withdrawal bleed - is it likely that I will continue to spot?
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

It is a withdrawal bleed. It's lighter than usual because of the spotting you've been having.

Most likely this will be a short period, and then you will stop spotting.

Usually the next period after stopping the pill will be a little late, perhaps 1-2 weeks, so don't be surprised if it is. Best wishes.